Alert archive / New Jersey / Small Craft Advisories in 2010
Small Craft Advisory 25, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 11, 2010, 3:05 AM EST. It took effect at Mar 12, 2010, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 3:05 AM EST (08:05 UTC)
- In effect from
- Mar 12, 2010, 10:00 AM EST
- Expired
- Mar 12, 2010, 3:23 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
503 WHUS71 KPHI 110805 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 305 AM EST THU MAR 11 2010 ANZ430-431-450>455-111615- /O.NEW.KPHI.SC.Y.0025.100312T1500Z-100313T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 305 AM EST THU MAR 11 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY. LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHERN STATES AND MOVE TOWARD THE WATERS FRIDAY. WINDS AND SEAS WILL INCREASE AS THE LOW NEARS. GALE CONDITIONS MAY DEVELOP FRIDAY NIGHT OR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
311 WHUS71 KPHI 111516 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 AM EST THU MAR 11 2010 ANZ430-431-450>455-112100- /O.CON.KPHI.SC.Y.0025.100312T1500Z-100313T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1016 AM EST THU MAR 11 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY. LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHERN STATES THIS AFTERNOON AND TONIGHT AND MOVE TOWARD OUR MARINE AREA FRIDAY. WINDS AND SEAS WILL INCREASE DURING FRIDAY AS THE LOW APPROACHES...AND CONTINUE AT ELEVATED LEVELS INTO OR POSSIBLY THROUGH THE WEEKEND. GALE CONDITIONS MAY DEVELOP FRIDAY NIGHT OR SATURDAY AND PERSIST INTO SATURDAY NIGHT. SEAS ON THE OCEAN WILL CONTINUE TO BE ROUGH INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
740 WHUS71 KPHI 112030 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EST THU MAR 11 2010 ANZ431-450>455-120900- /O.EXT.KPHI.SC.Y.0025.100312T1500Z-100313T0200Z/ /O.NEW.KPHI.GL.A.0008.100313T0200Z-100314T0500Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 330 PM EST THU MAR 11 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY. LOW PRESSURE WILL DEVELOP ALONG THE SOUTHEAST U.S. COASTLINE TONIGHT AND MOVE TOWARD OUR MARINE AREA FRIDAY. WINDS AND SEAS WILL INCREASE DURING FRIDAY AS THE LOW APPROACHES...AND CONTINUE AT ELEVATED LEVELS INTO OR POSSIBLY THROUGH THE WEEKEND. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED TO OCCUR FRIDAY NIGHT AND SATURDAY...AND POSSIBLY INTO SATURDAY EVENING OVER THE NORTHERN NEW JERSEY COASTAL WATERS. GALE CONDITIONS WITH WINDS GUSTING UP TO AROUND 40 KNOTS MAY OCCUR DURING THESE TIMES. SEAS ON THE OCEAN WILL CONTINUE TO BE ROUGH INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-120900- /O.EXT.KPHI.SC.Y.0025.100312T2000Z-100314T0500Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 330 PM EST THU MAR 11 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM FRIDAY TO MIDNIGHT EST SATURDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM FRIDAY TO MIDNIGHT EST SATURDAY NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE SOUTHEAST U.S. COASTLINE TONIGHT AND MOVE TOWARD OUR MARINE AREA FRIDAY. WINDS AND SEAS WILL INCREASE DURING FRIDAY AS THE LOW APPROACHES...AND CONTINUE AT ELEVATED LEVELS INTO OR POSSIBLY THROUGH THE WEEKEND. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED TO OCCUR FRIDAY NIGHT AND SATURDAY. THERE COULD BE A FEW WIND GUSTS UP TO 35 KNOTS AT TIMES FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
337 WHUS71 KPHI 120823 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 323 AM EST FRI MAR 12 2010 ANZ431-450>455-121700- /O.UPG.KPHI.SC.Y.0025.100312T1500Z-100313T0200Z/ /O.NEW.KPHI.GL.W.0011.100312T1700Z-100314T1000Z/ /O.UPG.KPHI.GL.A.0008.100313T0200Z-100314T0500Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 323 AM EST FRI MAR 12 2010 ...GALE WARNING IN EFFECT FROM NOON EST TODAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON EST TODAY TO 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. LOW PRESSURE DEVELOPING ALONG THE SOUTHEAST U.S. COASTLINE EARLY FRIDAY WILL MOVE TOWARD OUR MARINE AREA LATER TODAY. WINDS AND SEAS WILL INCREASE DURING AS THE LOW APPROACHES...AND CONTINUE AT ELEVATED LEVELS INTO OR POSSIBLY THROUGH THE WEEKEND. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED TO OCCUR TONIGHT AND SATURDAY...AND POSSIBLY INTO SATURDAY EVENING OVER THE NORTHERN NEW JERSEY COASTAL WATERS. GALE CONDITIONS WITH WINDS GUSTING UP TO AROUND 40 KNOTS MAY OCCUR DURING THESE TIMES. SEAS ON THE OCEAN WILL CONTINUE TO BE ROUGH INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-121700- /O.UPG.KPHI.SC.Y.0025.100312T2000Z-100314T0500Z/ /O.NEW.KPHI.GL.W.0011.100312T1700Z-100314T1000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 323 AM EST FRI MAR 12 2010 ...GALE WARNING IN EFFECT FROM NOON EST TODAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON EST TODAY TO 6 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. LOW PRESSURE DEVELOPING ALONG THE SOUTHEAST U.S. COASTLINE EARLY TODAY WILL MOVE TOWARD OUR MARINE AREA LATER TODAY. WINDS AND SEAS WILL INCREASE AS THE LOW APPROACHES...AND CONTINUE AT ELEVATED LEVELS INTO OR POSSIBLY THROUGH THE WEEKEND. THE STRONGEST WINDS AND HIGHEST WAVES ARE EXPECTED TO OCCUR TONIGHT AND SATURDAY. THERE COULD BE A WIND GUSTS OVER 35 KNOTS AT TIMES TONIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 6:36 PM EST, 8 hours 29 minutes earlier.
Area forecast discussion, Mar 10, 6:36 PM EST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 636 PM EST WED MAR 10 2010 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL CONTINUE TO ORGANIZE ACROSS THE CENTRAL AND SOUTHERN PLAINS OVER THE NEXT FEW DAYS AND SLOWLY MOVE EASTWARD BY THIS WEEKEND. AS THE LOW MOVES TOWARD THE UPPER OHIO VALLEY FRIDAY, A SECONDARY LOW WILL DEVELOP NEAR THE MID ATLANTIC COAST SATURDAY. THIS SYSTEM WILL THEN SLOWLY MOVE EASTWARD OVER THE WEEKEND, WITH IT GRADUALLY MOVING FATHER AWAY FROM OUR AREA DURING THE FIRST PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A 19Z SURFACE ANALYSIS PLACED A WARM FRONT FROM THE DELMARVA TO THE NORTHERN OHIO VALLEY THEN NORTHWESTWARD TO LOW PRESSURE IN NORTH-CENTRAL IOWA. ANOTHER LOW WAS LOCATED IN SOUTHWESTERN OKLAHOMA WITH A COLD FRONT TRAILING TO THE SOUTH. MEANWHILE, HIGH PRESSURE WAS CENTERED NEAR HUDSON BAY. AN UPPER AIR ANALYSIS PLACED A MIDLEVEL RIDGE FROM THE MID ATLANTIC UP THROUGH THE GREAT LAKES REGION. A COMPACT AND POTENT CLOSED LOW EMBEDDED IN A LARGE TROUGH WAS OVER THE SOUTHERN PLAINS. A SMALL 300 MB JET WAS FROM KENTUCKY TO THE DELMARVA, WITH A STRONG JET FROM SOUTH TEXAS ACROSS MEXICO. THE WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A WEAKENING MIDLEVEL LOW ACROSS THE NORTHERN PLAINS. MEANWHILE, A POTENT AND COMPACT CLOSED LOW WAS ACROSS THE SOUTHERN PLAINS. THIS FEATURE WILL BE THE ONE TO WATCH AS IT GRADUALLY SLIDES ACROSS THE EASTERN HALF OF THE NATION AND EXPANDS OVER THE NEXT SEVERAL DAYS. BACKING UP A BIT THOUGH, THE INITIAL MIDLEVEL LOW HAS SENT A WARM FRONT TOWARD THE MID ATLANTIC REGION. THERE IS WAA AT 850 MB /ALBEIT WEAK/ ONGOING THIS AFTERNOON AND THIS IS EXPECTED TO WEAKEN A BIT MORE OVERNIGHT. THE WEAK WAA COUPLED WITH THE FLOW TURNING TO THE SOUTHEAST TO SOUTHWEST WITH HEIGHT HAS PRODUCED A GOOD AMOUNT OF MOSTLY MID TO HIGH LEVEL CLOUDS ACROSS THE REGION. THERE HAS BEEN SOME RETURNS SHOWING UP ON THE RADAR IMAGERY TODAY, ALTHOUGH ONLY A FEW GROUND REPORTS INDICATED SOME SPRINKLES REACHING THE SURFACE. THIS ACTIVITY IS SO LIGHT, LIMITED IN AREAL COVERAGE AND NOT EXPECTED TO LAST, THEREFORE IT WAS NOT INCLUDED IN THE FORECAST /A SHORT TERM FORECAST WAS ISSUED EARLIER TO COVER IT/. OVERALL, THE SYNOPTIC LIFT IS RATHER WEAK THROUGH TONIGHT WITH ONLY A MODEST INCREASE IN THE WIND FIELD ABOVE THE SURFACE FORECAST. AS A RESULT, WE BELIEVE THAT ANY LIFT WILL GO INTO GENERATING JUST CLOUDS AND NOT ANY PRECIPITATION THROUGH THE NIGHT. AS UPPER-LEVEL RIDGING SLIDES ACROSS OUR AREA OVERNIGHT, A SURFACE HIGH IS FORECAST TO STRENGTHEN SOME AND BUILD INTO NORTHERN NEW ENGLAND. THIS FEATURE WILL HAVE SOME INFLUENCE IN THE FORWARD PROPAGATION OF THE LARGE CLOSED LOW TO OUR WEST. BASED ON THIS, WE HAVE SLOWED DOWN THE ARRIVAL OF THE POPS FOR MEASURABLE PRECIPITATION. THE VISIBLE SATELLITE IMAGERY SHOWS SOME THINNING OF THE CLOUD CANOPY TO THE WEST AND SOUTHWEST, AND THIS SHOULD MOVE OVER PARTS OF OUR AREA FOR A TIME TONIGHT. HOWEVER, AS THE MOISTURE CONTINUES TO DEEPEN AND THE SURFACE DEW POINTS RESPOND, CLOUDS SHOULD INCREASE AND THICKEN ONCE AGAIN. THE MOISTURE INCREASE DOES NOT APPEAR TO BE QUICK ENOUGH TO PRODUCE PROBLEMATIC FOG OVERNIGHT, THEREFORE WE WILL NOT INCLUDE ATTM. AS FOR TEMPERATURES, WE GENERALLY TOOK AN EVENLY WEIGHTED BLEND OF THE NAM/GFS MOS AS IT SHOULD NOT BE AN IDEAL RADIATIONAL COOLING NIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... AN EXTENDED PERIOD OF ACTIVE WEATHER WILL BE GRADUALLY RAMPING UP DURING THIS TIME FRAME. A MASSIVE CLOSED LOW ACROSS THE PLAINS IS FORECAST TO GRADUALLY SLIDE EASTWARD AS SOME BLOCKING REMAINS DOWNSTREAM. THE MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH THE LARGER PICTURE, HOWEVER THERE ARE DIFFERENCES WITH RESPECT TO THE SURFACE LOW THAT DEVELOPS NEAR THE MID ATLANTIC COAST AT THE END OF THIS TIME FRAME. WHERE THIS DEVELOPS AND HOW THE MOISTURE TRANSPORT BEHAVES AS INCREASING FRONTOGENETIC FORCING ARRIVES WILL BE KEY IN DETERMINING WHERE THE HEAVIEST QPF FALLS. HOWEVER, THE HEAVIEST QPF EVENT APPEARS TO BE CENTERED BEYOND THIS TIME FRAME. AS THE CLOSED LOW REALLY WRAPS ITSELF UP ACROSS THE CENTRAL PART OF THE NATION AND AN EXPANSIVE SURFACE HIGH IS POSITIONED JUST EAST OF NORTHERN NEW ENGLAND, A SLOWER SOLUTION SEEMS TO BE THE BEST WAY TO GO /THE NAM APPEARS TO BE TO SLOW, WHICH HAS BEEN THE CASE MANY TIMES THIS WINTER SEASON/. THE WAA ALOFT IS FORECAST TO GENERALLY BE ON THE WEAKER SIDE THROUGH THE MAJORITY OF THIS TIME FRAME. WHILE THE ISENTROPIC LIFT GRADUALLY BECOMES MORE EFFICIENT, THE DEPTH OF THE MOISTURE TAKES SOME TIME TO DEEPEN. THIS COMBINED WITH THE MIDLEVEL RIDGE HANGING AROUND IN OUR VICINITY LONGER, MAKES US LEAN TOWARD LOWER QPF VALUES THROUGH THIS ENTIRE TIME FRAME. BASED ON THE ABOVE, WE CONTINUED TO PAINT IN A GOOD DEAL OF CLOUDINESS THROUGH THIS ENTIRE PERIOD AS THE MOISTURE WILL CONTINUE TO DEEPEN WITH TIME. WE WENT AHEAD AND SLOWED THE ARRIVAL OF THE POPS FROM WEST TO EAST WITH SLIGHT CHC POPS IN PARTS OF THE AREA THURSDAY AFTERNOON. AS THE WAA AND STRONGER MOISTURE ADVECTION/WIND FIELD BEGINS TO ARRIVE THURSDAY NIGHT AND FRIDAY, WE RAMPED UP THE POPS FAIRLY QUICKLY TO CATEGORICAL /FAIRLY LIGHT QPF/. GIVEN THE SLOWER SOLUTION, THE TRUE SURFACE WARM FRONT IS EXPECTED TO STAY SOUTH OUR AREA. THE QPF AMOUNTS ARE ANTICIPATED TO AVERAGE UP TO ONE HALF OF AN INCH THROUGH FRIDAY DAY. WE GENERALLY WENT WITH THE 12Z HPC GUIDANCE WITH JUST SLIGHT ADJUSTMENTS. OF NOTE IS THE POTENTIAL FOR SOME FOG TO DEVELOP. WHILE THE EXTENT IS NOT REAL CERTAIN, THERE IS THE POTENTIAL THAT SOME DEVELOPS THURSDAY NIGHT AND PERSISTS THROUGH FRIDAY. WHILE CONFIDENCE IS NOT HIGH ON THIS DEVELOPMENT, SOME COOLER AIR MAY GET TRAPPED ACROSS THE WESTERN PORTION OF THE CWA AS MOISTURE CONTINUES TO ADVECT IN, THEREFORE WE WENT WITH PATCHY FOG THERE FOR NOW. AS FOR TEMPERATURES, THEY COULD BE A BIT TRICKY THURSDAY NIGHT AND FRIDAY ESPECIALLY. THE NAM MOS IS PARTICULARLY COOLER FOR MANY LOCALES DURING THIS TIME FRAME AS IT IS FARTHER SOUTH AND SLOWER WITH THE SYSTEM. THIS BRINGS IN COOLER AIR INTO OUR CWA FROM THE INFLUENCE OF THE SURFACE HIGH WELL TO OUR NORTHEAST. ATTM, WE BELIEVE THE NAM VALUES ARE TO COLD AND WE LEANED MUCH MORE HEAVILY TOWARD THE MILDER GFS MOS. OTHERWISE, A MORE EVEN BLEND OF THE GFS/NAM MOS WAS UTILIZED. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE CONSENSUS OF THE MODELS, INCLUDING THE ECMWF SINCE AT LEAST THE 00Z/09 RUN, IS THAT THERE IS GOING TO BE A HEAVY RAINFALL SOMEWHERE IN THE FRIDAY NIGHT THROUGH SATURDAY EVENING TIME PERIOD OVER OUR AREA. H8 DEWPOINTS OF 10 DEG C CLIP OUR SOUTHERN ZONES AND THE H8 THETA E ADVECTION ON A STIFFENING SOUTHEAST FLOW LOOKS QUITE STRONG. A VERY PRONOUNCED TROWAL HAS BEEN PROGGED, AS HAS STRONG LOWER LEVEL FRONTOGENESIS, STRONG Q-VECTOR CONVERGENCE ALOFT, NEGATIVE OR NEAR-NEGATIVE EQUIVALENT POTENTIAL VORTICITY ALOFT, AND EVEN SOME ELEVATED UPRIGHT INSTABILITY OVER THE SOUTH. WE ARE NOT ADDING THUNDER AT THIS TIME, BUT WE ARE ADDING THE MENTION OF HEAVY RAIN CENTERED ON SATURDAY. THIS SYSTEM IS SLOW TO MOVE OUT AS IT ALL WORKS AROUND A VERY SLOW MOVING MID LEVEL LOW PRESSURE AREA /WE DON'T DROP ALL MENTION OF PRECIPITATION UNTIL MONDAY NIGHT/, BUT IT STILL APPEARS THAT THE WORST OF THE PRECIPITATION ENDS BY DAYBREAK SUNDAY. FLOODING REMAINS A REAL CONCERN, NOT JUST BECAUSE SOME SNOW PACK WITH HIGH WATER CONTENT REMAINS OVER THE FAR NORTHWEST. WINDS AROUND SATURDAY, ESPECIALLY NEAR THE COAST, MAY ALSO BE OF SOME CONCERN. THERE MAY BE A CHANGEOVER TO SNOW OR MIXED PRECIPITATION OVER THE FAR NORTHWEST BEFORE WE ARE DONE WITH THIS SYSTEM, BUT IT DOES NOT LOOK TO BE SIGNIFICANT AT THIS TIME. TEMPERATURES IN THE PERIOD START OFF WELL ABOVE NORMAL /THERE MAY BE SOME RISING TEMPERATURES ON FRIDAY NIGHT, BUT WE WON'T FORECAST THAT FOR THE TIME BEING AS THE LOW LEVEL FLOW IS SOUTHEAST RATHER THAN SOUTH/, THEN MOVE TOWARD NORMAL BUT REMAIN ON THE WARM SIDE OF CLIMATOLOGY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. BECAUSE OF AN ONSHORE FLOW THAT STARTED AROUND 15Z/10, WE ARE PAYING A LITTLE MORE CREDENCE TO THE DEVELOPMENT OF LOWER CLOUDS LATE OVERNIGHT TONIGHT. SINCE CONFIDENCE IN THIS IS NOT HIGH, WE ARE ONLY GOING WITH MVFR CONDITIONS LASTING FOR ABOUT SIX HOURS. LAYERED VFR STRATOCUMULUS AND ALTOSTRATUS ARE FORECAST THURSDAY, WITH RAIN NOW NOT EXPECTED FOR THE AFTERNOON IN THE 30 HOUR KPHL TAF, AS THE SYSTEM HAS SLOWED DOWN. WINDS THROUGH THE TAF PERIOD SHOULD BE MAINLY FROM AN EASTERLY DIRECTION, EXCEPT SOUTHEAST FOR A TIME THROUGH THIS AFTERNOON. SPEEDS WILL BE MOSTLY LESS THAN 10 KNOTS. OUTLOOK... BROAD LOW PRESSURE FROM THE WEST AND SOUTH IS ANTICIPATED TO BRING PERIODS OF RAIN AND LOW CONDITIONS FROM LATER THURSDAY NIGHT INTO THE COMING WEEKEND. EASTERLY WINDS ARE EXPECTED TO INCREASE FOR THE PERIOD FROM LATE FRIDAY INTO LATE SATURDAY...AND MAY BE QUITE STRONG ESPECIALLY OFF THE SURFACE SATURDAY AFTERNOON. && .MARINE... RESIDUAL EFFECTS FROM HIGH PRESSURE OFFSHORE WILL CONTRIBUTE TO A CONTINUATION OF GOOD MARINE CONDITIONS TONIGHT AND THURSDAY. HOWEVER, ALL GOOD THINGS MUST COME TO AN END. BROAD LOW PRESSURE IS FORECAST TO BUILD INTO OUR REGION FROM THE WEST AND SOUTH FRIDAY AND SATURDAY. THE CENTER OF LOW PRESSURE SATURDAY MAY BE JUST SOUTH AND EAST OF OUR AREA, SO STRONG EASTERLY FLOW IS EXPECTED TO OCCUR. HOW MUCH OF THE WINDS ALOFT MIX TO THE SURFACE IS PROBLEMATIC, BUT AT THE LEAST SMALL CRAFT ADVISORY CONDITIONS ARE FORECAST. WAVES ON OUR OCEAN WATERS ARE ALSO FORECAST TO BUILD ABOVE 5 FEET ON OR DURING FRIDAY, OR PERHAPS BY FRIDAY EVENING. AND, SEAS SHOULD REMAIN HIGH, POSSIBLY GETTING ABOVE 10 FEET, OVER THE WEEKEND. && .HYDROLOGY... THE GFS/EURO SOLUTIONS ARE MOST PREFERRED THIS AFTERNOON. THE NAM IS THE LEAST. NOT BECAUSE IT DOESN'T SHOW AN AXIS OF HEAVY RAIN, BUT BECAUSE OF WHERE IT PUTS THE HEAVY RAIN, AND THAT IS FURTHER SOUTH THAN OTHER SOLUTIONS. PREDICTED RAINFALL, FRIDAY NIGHT THROUGH SUNDAY, HAS INCREASED THE PAST 24 HOURS. A WIDESPREAD 2 TO 4 INCHES LOOKS LIKELY ACROSS THE HSA. HIGHER AMOUNTS ARE POSSIBLE. AS OF EARLY THIS AFTERNOON, HPC ALSO FEELS THAT THE AXIS OF HEAVIEST PRECIPITATION WILL LIE ACROSS NORTHERN DELMARVA, NJ, SOUTHEAST PA, AND SE NY. WITH THESE NUMBERS, FLOODING IS LIKELY THIS WEEKEND INTO EARLY NEXT WEEK. BOTH SMALLER STREAMS AND LARGER RIVERS COULD EXPERIENCE FLOODING. STREAMFLOW IS ALREADY RUNNING HIGH ACROSS SE PA. SO THEY DON'T NEED THE SNOWMELT TO FLOOD. ON THE OTHER HAND, RIVERS LIKE THE DELAWARE WILL NEED THE SNOWMELT TO FLOOD, AND IN THIS CASE, IT APPEARS THE HEAVY RAIN WILL FALL ACROSS THE HEADWATER SNOWPACK WHICH IS THREE TIMES NORMAL FOR THIS TIME OF YEAR. SO IN VERY GENERAL TERMS, 1 TO 2 INCHES OF WIDESPREAD RAINFALL WILL CAUSE MINOR FLOODING ACROSS THE SMALLER STREAMS, CREEKS AND RIVERS ACROSS THE PASSAIC, RARITAN, AND DELAWARE BASINS, WITH LITTLE OR NO FLOODING ALONG THE MAINSTEM RIVERS /LEHIGH, SCHUYLKILL, AND DELAWARE/. 2.0 TO 3.5 INCHES WOULD CAUSE MODERATE FLOODING ALONG THESE SAME SMALLER CREEKS AND STREAMS, WITH SOME FLOODING POSSIBLE ALONG THE MAINSTEM RIVERS, ESPECIALLY THE SCHUYLKILL. 3.5 TO 5.0 INCHES OF RAINFALL, BOTH LOCALLY AND OVER THE EXISTING SNOWPACK IN THE NORTH, WOULD CAUSE WIDESPREAD MODERATE/MAJOR FLOODING, WITH MINOR FLOODING ALONG THE MAINSTEM DELAWARE. THE LEHIGH VALLEY HAS BEEN A BIT DRIER OVER THE LAST 30, 60, AND 90 DAYS. FOR THIS REASON, THIS PARTICULAR AREA CAN TOLERATE A LITTLE MORE WATER BEFORE FLOODING. THIS FLOOD POTENTIAL WILL CONTINUE TO BE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. && .TIDES/COASTAL FLOODING... AN INCREASING ONSHORE FLOW IS EXPECTED FROM FRIDAY INTO SUNDAY. WE WILL CONTINUE TO MONITOR THE DEVELOPING SITUATION FOR THE POSSIBILITY OF AT LEAST MINOR TIDAL FLOODING OVER THE WEEKEND. AT THIS TIME, LATER SATURDAY AFTERNOON AND SATURDAY NIGHT APPEAR TO BE THE TIMES WHICH MAY HAVE THE HIGHEST STORM SURGE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...DELISI AVIATION...DELISI/ MARINE.../ HYDROLOGY...KRUZDLO TIDES/COASTAL FLOODING.../
Hazardous weather outlook, Mar 11, 3:04 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 304 AM EST THU MAR 11 2010 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-067>071-121000- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 304 AM EST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF RAIN FRIDAY THROUGH SATURDAY NIGHT HAVE THE POTENTIAL TO CREATE FLOODING ON STREAMS, RIVERS AND IN AREAS OF POOR DRAINAGE. THE HEAVIEST RAIN SHOULD OCCUR DURING THE CALENDAR DAY ON SATURDAY. EVENT TOTAL PRECIPITATION ESTIMATES ARE 2 TO 4 INCHES WITH SOME LOCALLY HIGHER AMOUNTS. THE RUNOFF DOWNSTREAM COULD BE ENHANCED SOME FROM SNOWMELT ACROSS SOUTHERN NEW YORK STATE, NORTHEASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020>027-121000- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 304 AM EST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF RAIN FRIDAY THROUGH SATURDAY NIGHT HAVE THE POTENTIAL TO CREATE FLOODING ON STREAMS, RIVERS AND IN AREAS OF POOR DRAINAGE. EVENT TOTAL PRECIPITATION ESTIMATES ARE 2 TO 4 INCHES WITH SOME LOCALLY HIGHER AMOUNTS. THE HEAVIEST RAIN SHOULD OCCUR ON THE CALENDAR DAY ON SATURDAY. IN ADDITION, AT LEAST MINOR TIDAL FLOODING MAY OCCUR OVER THE WEEKEND ALONG WITH SOME STRONG ONSHORE WINDS AND BEACH EROSION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-121000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 304 AM EST THU MAR 11 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A GALE WARNING MAY BECOME NECESSARY FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:30 PM EST | Gale Watch | PHI | 12 hr | |
| Mar 11, 3:42 PM EST | Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 59 hr |
Nearby
Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.